MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER

BARD ACCESS SYSTEMS 4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redz1548 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (redz1548) have been reported from the same facility.
 
Event or Problem Description
It was reported: "a virtual demonstration of provena picc kits was provided to vascular access nurses at hospital.Samples of 4fr provena picc kit were provided.During discussion nurses and bd cs noticed that pieces of gt needle guide plastic fragmented off as insertion needle was inserted into each of the needle guides.Several nurses attempted using the gt needle guides with the same result of plastic shearing off the center of the needle guide.This is a potential patient care complication because the plastic could become an emboli in the patients blood stream." this occurred with three kits.This report addresses the third kit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of needle guide damage during attempted use was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one set of 21ga pinpoint needle guides.All four guides appeared to be deformed.Microscopic inspection of the guides revealed gouges and needle damage.The needle pathway appeared to be uneven.The proximal ends of the guides appeared to be deformed/compressed.An unused non-complainant needle was inserted through each of the four guides.Resistance was encountered and the needle tip was observed to shave pieces of plastic from the guide in all four cases, resulting in plastic debris accumulating at the distal end of the guide.Material debris were generated regardless of needle orientation.The same needle was inserted through unused non-complainant needle guides.Insertion was unremarkable and no plastic debris was observed.The needle guide damage caused by the needle appeared to have been caused by uneven needle pathways due to guide deformation.Such deformation may be the result of molding, curing and storage conditions.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation complaint due to ¿pieces of gt needle guide plastic fragmented off¿ was confirmed.According with the photo evaluation performed at reynosa facility and vad field assurance evaluation the following was concluded: a deformation was found to be on the guides leading an uneven needle pathway.This condition caused resistance while passing the needle through the guide and resulted in plastic debris accumulating at the distal end of the guide as consequence.This condition may have been potentially caused during manufacturing process at supplier facility.Therefore, the cause of this condition is supplier related.An incident report was issued to notify our supplier about this issue.A lot history review (lhr) of redz1548 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (redz1548) have been reported from the same facility.

Brand Name
4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10378393
Report Number3006260740-2020-02842
Device Sequence Number13999753
Product Code PND
UDI-Device Identifier00801741154164
UDI-Public(01)00801741154164
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberS4254108BDP
Device Lot NumberREDZ1548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1